Alert archive / South Carolina / Frost Advisories in 2006

Frost Advisory 4, NWS Columbia, SC

October 14, 200616 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this frost advisory at Oct 14, 2006, 3:11 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 15, 2006, 5:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2006, 3:11 PM EDT (19:11 UTC)
In effect from
Oct 15, 2006, 5:00 AM EDT
Expired
Oct 15, 2006, 8:00 AM EDT
In force
3 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1451 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 141911
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
311 PM EDT SAT OCT 14 2006

...FROST ADVISORY IN EFFECT SUNDAY MORNING...

.SURFACE HIGH PRESSURE WILL CONTINUE BUILDING INTO THE REGION
TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW MINIMUM
TEMPERATURES EARLY SUNDAY MORNING TO GENERALLY FALL INTO THE MID
30S ACROSS THE REGION...WITH AREAS OF FROST EXPECTED. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
150800-
/O.NEW.KCAE.FR.Y.0004.061015T0900Z-061015T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
311 PM EDT SAT OCT 14 2006

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY. 

EXPECT AREAS OF FROST LATE TONIGHT AND EARLY SUNDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
1 follow-up statement
000 
WWUS72 KCAE 150754
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
354 AM EDT SUN OCT 15 2006

...FROST ADVISORY IN EFFECT SUNDAY MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE MID 30S EARLY THIS MORNING FOR MANY LOCATIONS. THIS WILL ALLOW
AREAS OF FROST TO DEVELOP.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
151200-
/O.EXT.KCAE.FR.Y.0004.061015T0900Z-061015T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
354 AM EDT SUN OCT 15 2006

...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

EXPECT AREAS OF FROST TO DEVELOP ACROSS THE AREA EARLY THIS
MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 14, 3:10 PM EDT, 1 minute earlier.

Area forecast discussion, Oct 14, 3:10 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
310 PM EDT SAT OCT 14 2006

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

MAIN ISSUE FOR THE SHORT RANGE CONTINUES TO BE MIN TEMPS/FROST
POSSIBILITIES FOR TONIGHT. THERE WERE REPORTS OF FROST IN SOME
LOCATIONS THIS MORNING. TONIGHT HAS THE POTENTIAL FOR SIMILAR OR
EVEN SLIGHTLY COOLER CONDITIONS. THE ONLY FLY IN THE OINTMENT IS
SOME QUESTION REGARDING SOME WIND. A SURFACE TROUGH MOVES THROUGH THE
REGION THIS EVENING AND EARLY TONIGHT. THIS APPEARS TO KEEP THE
PRESSURE GRADIENT TIGHT ENOUGH TO QUESTION WHETHER WINDS CAN
DECOUPLE FOR THE SOUTH AND EAST FA. BETTER CHANCE OF DECOUPLING
NORTHERN AND CENTRAL FA. AFTER COLLABORATION...WILL ISSUE FROST
ADVISORY FOR THE ENTIRE FA. SOME WARM BIASES NOTED IN MOS MIN TEMP
GUIDANCE...AND THINK FROST POSSIBILITIES WILL EXTEND INTO THE
SOUTHERN FA IF WINDS DROP OFF TOWARDS DAYBREAK. SURFACE HIGH AXIS
SHIFTS E/NE SUNDAY NIGHT AND MONDAY...BUT COULD BE CLOSE ENOUGH
SUNDAY MORNING FOR ANOTHER COOL NIGHT...ESPECIALLY NE FA. BOTH
GFS/NAM INDICATE POTENTIAL FOR INCREASING MID AND UPPER LEVEL
CLOUDINESS LATE SUNDAY NIGHT MOVING IN FROM THE WEST. WILL TREND
DOWN ON MIN TEMP FORECAST...WITH LOWER TEMPS EAST THAN WEST.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

SOME DIFFERENCES NOTED BETWEEN NAM AND GFS IN HANDLING THE SW US
CUTOFF LOW...WITH NAM SLOWER AND FARTHER SOUTH WITH TRACK THAN
GFS. BOTH MODELS INDICATE A PRECEEDING UPPER IMPULSE...THAT MOVES
TOWARDS THE FA BY 00Z TUE. GFS FASTER THAN WRF WITH TIMING OF
ISENTROPIC LIFT/PRECIP...AND MAVMOS YIELDS A MUCH HIGHER POP FOR
MONDAY THAN METMOS...THOUGH GFS IS TRENDING SLOWER THAN PREVIOUS
RUNS. IF THE WRF IS CORRECT...WE WOULD NOT SEE SIGNIFICANT PCPN IN
OUR FA UNTIL TUE EVE. SO...CONFIDENCE NOT REAL HIGH...WILL
GENERALLY TAKE A BLEND...AND POP GRIDS APPEAR WELL COLLABORATED
WITH SURROUNDING OFFICES. HPC PREFERS GFS ENSEMBLE MEAN...AND
GENERALLY ACCEPTED HPC GUIDANCE THROUGH THE REMAINDER OF THE
FORECAST PERIOD...WITH SOME TWEAKS FOR COLLABORATION PURPOSES.

&&

.AVIATION...

DRY HIGH PRESSURE OVER THE REGION SHOULD MAINTAIN VFR CONDITIONS
THROUGH THE TAF PERIOD. USED THE MAV MOS FOR THE WIND FORECAST.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY 5AM TO 9AM SUNDAY MORNING ALL ZONES.
GA...FROST ADVISORY 5AM TO 9AM SUNDAY MORNING ALL ZONES.

&&
Hazardous weather outlook, Oct 14, 4:10 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
410 AM EDT SAT OCT 14 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-150806-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
410 AM EDT SAT OCT 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Frost Advisories in South Carolina, 2006Frost Advisories in Georgia, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.